It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-29-2008, 10:32 PM   #1
Newbie
(female)
 
Join Date: Aug 2008
Location: Las Vegas, NV USA
Posts: 4
doll1234 HB User
Question Hyzaar, edema, diuretics

For about five years I have had serious swelling in my ankles and feet. I have had all the tests for my heart and legs and everything came back negative. I take Hyzaar 50mg, Lexapro 10mg, Hydrochlorothiazide 25mg, Lyrica 75 mg, Dilaudid 8 mg. I also have a pain pump implant for severe degenerative disc disease. It works automatically something like a time release thing I guess. My doctor doesn't seem to know why I have all this edema in my feet and basically just told me to keep my feet up and wear support hose. I don't want to treat the symptoms I want to treat the problem. Does Hyzaar cause edema? Does anyone know if any combination of the medication I am taking cause this edema? It's so bad it makes it difficult to walk and it's painful too. I'm a 64 year old female and to young to just sit around with my feet up all day. I have an appointment coming up next week Thursday so if you have any suggestions I can make to my doctor I will appreciate it. Thanks for your help.

 
Sponsors Lightbulb
   
Old 08-30-2008, 01:05 PM   #2
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: Hyzaar, edema, diuretics

I got the swelling in my feet,ankles, knees, hands, fingers plus bone pain. I must wear elastic bandages walk. My blood count iron level dropped suddenly. It is called a drug induced lupus reaction. There are a number of drugs that can cause it. I was on Cozaar for 13 days. Now I am on Labetalol & HCTZ. Fam

 
Sponsors Lightbulb
   
Old 08-31-2008, 06:24 AM   #3
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Hyzaar, edema, diuretics

Hi Doll!

Glad you found your way here!

It's the holiday weekend so if no one responds specifically to your hyzaar/edema issues, you may wish to do an "Advanced Search" at the top of the boards for "hyzaar", or for the generic equivelant "losartan-potassium/hydrochlorothiazide".

I did a quick search regarding hyzaar's clinical trials and about 1.3 percent of the people in the trials had similar reactions to yours and had to discontinue the medication.

Famnd, the previous poster, has had extensive experience with medication side effects. You might want to check some of her older posts....

Bethsheba

 
Old 09-01-2008, 12:11 AM   #4
Newbie
(female)
 
Join Date: Aug 2008
Location: Las Vegas, NV USA
Posts: 4
doll1234 HB User
Re: Hyzaar, edema, diuretics

Quote:
Originally Posted by bethsheba View Post
Hi Doll!

Glad you found your way here!

It's the holiday weekend so if no one responds specifically to your hyzaar/edema issues, you may wish to do an "Advanced Search" at the top of the boards for "hyzaar", or for the generic equivelant "losartan-potassium/hydrochlorothiazide".

I did a quick search regarding hyzaar's clinical trials and about 1.3 percent of the people in the trials had similar reactions to yours and had to discontinue the medication.

Famnd, the previous poster, has had extensive experience with medication side effects. You might want to check some of her older posts....

Bethsheba
Thank you for your response. I have done more research on my problem(s) and I have made a bunch of notes for my doctor on Thursday. This time I am not going anywhere until I get a diagnosis, no matter what I have to do or who I have to to to get it. If I didn't have this problem I know I would be more active but with the swelling the more active I am the bigger my feet get and the more it hurts to walk. As I get information on my condition I will post here. Thanks again.

 
Old 09-01-2008, 05:12 AM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Hyzaar, edema, diuretics

You are welcome...I also made some comments on your post on the other board.

Yes, I know you would be more active if the swelling wasn't there...but swelling of the nature you describe, makes the heart pump harder...exactly what we are trying to avoid because of our high blood pressure. That is why, I believe, edema is considered a serious side effect...and that is why, I'm very concerned about the quality of health care you are currently receiving.

I'm reassured to know you're doing some reading and I am confident you will find some help with your edema. And I think I can speak for everyone here when I say we very much appreciate hearing updates, because we learn from one another!

Take care, Doll. Will look forward to hearing from you...but in the mean time, if you have more questions, do ask.

Bethsheba

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Edema and BP Meds dreams in neon Bipolar Disorder 15 04-23-2009 02:16 AM
edema from verapamil ntbd High & Low Blood Pressure 4 06-22-2008 10:15 PM
HCTZ and edema question boots4me High & Low Blood Pressure 15 10-09-2007 08:31 PM
Edema from pain meds? slipperyslope Pain Management 17 06-02-2007 10:44 AM
pitting edema for 3 months rinny2 General Health 11 05-25-2006 09:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!